Doctors Lounge - Nephrology AnswersBack to Nephrology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/09/2017.
Forum Name: Miscellaneous Nephrology Topics
|darkestdays30 - Tue Nov 20, 2007 5:23 am|
I cannot lay down & sleep w/o taking a Lortab. I had some left over from having some teeth pulled. Everytime I lay down, my left side hurts and I start getting numb & get pressure in my pelvic area. It's relieved by either the pain medication or getting up out of bed. But it didn't help last night, now I'm hurting in my back hip and up above where your abdomen bends when you lean forward. The pain in my left side hurts up in my ribs down as far as my belly button, and my epigastic pain is flared up, my indigestion is horrible, plus I'm puking, but not enough to actually throw it up. It just started to hurt in my left back side since I got up and the nausea is getting really bad.
I've had them twice this year. I am hurting but I'm not suffering in the type of pain a person would with a kidney stone. First time I got them, it jabbed at me and hurt so bad, I couldn't stand it. They did cause me to have digestive problems pretty bad. But I sure can't remember it being brought on by laying down as it hurt all the time. Does this sound like symptoms of kidney stones?
|Dr. Chan Lowe - Fri Nov 23, 2007 2:38 pm|
This description doesn't really make me think of a kidney stone right away. The numbness issue sounds like it may be a compressed spinal nerve in the lower back that is pressed on more when lying down.
The nausea and indigestion/abdominal pain issues may be related to a stomach virus or perhaps some gastritis causing this.
If these symptoms don't get better I would suggest you have them evaluated. It's probably a good idea to have your numbness checked out as well.
|darkestdays30 - Wed Nov 28, 2007 6:36 am|
The pain occurs anytime now and hurts in my lower left side now too. I doubt I could have a compressed nerve in my back cause I haven't injured or put any strain upon myself. The indigestion stopped but I still get nauseas. The numbness has recurred in my right side in my kidney area too. I really haven't had much pain there but a little sometimes. Still cannot go to sleep without a pain pill. My urinary tract feels really irritated but I don't have an infection. And sometimes the pain worsens in my abdomen when I pea. If I drink much water (like several glasses), it makes me want to vomit. If the pain was severe, I would bet it was a stone, but it's not unbearable. But the pain is progressive and is not going away.
|darkestdays30 - Mon Dec 03, 2007 6:15 am|
I passed another stone. One went into my bladder last night cause I felt it spasm as it moved down. This one was small, about 1 mm, the one before that, about 3 mm. Both my kidneys hurt now like I have stones in them still yet. How many stones can someone get all at once?
|Dr. Chan Lowe - Mon Dec 03, 2007 11:26 pm|
Many stones can form at the same time. Also, one larger stone may be present that is fragmenting.
I would recommend you see a nephrologist. Repeated kidney stones make me suspicious that there may be some increased calcium excretion in your kidney predisposing you to developing stones. If a condition like this is found there may be a treatment to help keep you from forming further stones.
|darkestdays30 - Sat Dec 08, 2007 12:58 am|
I have a stone in my kidney right now that's been moving around & hurting really really bad. I ended up getting a UTI from this a few days ago. I have numbing/tingling sensations hitting me through my entire body now and it's definetly due to the stone and now my skin is getting really itchy. Is that anything to be concerned about? I take lortab for pain control but it's making my abdomen hurt and causes nausea for 2 days after I take one and I'm getting to where I can't tolerate it.
No matter how bad this gets, I do not want to have surgery again. I would rather be shot in the head than have another sling put in me. That was one of the most horrible experiences I ever had. Is there any prescription medications that will shrink these stones instead of using surgical options?
Thanks for helping & for the advice. Sorry about all of the questions I keep asking.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.